Skip to Content

Join the 'Gadobenate Dimeglumine' group to help and get support from people like you.

Gadobenate Dimeglumine News

FDA Medwatch Alert: Gadolinium-based Contrast Agents (GBCAs): Drug Safety Communication - Retained in Body; New Class Warnings

Posted 20 Dec 2017 by Drugs.com

ISSUE: FDA is requiring a new class warning and other safety measures for all gadolinium-based contrast agents (GBCAs) for magnetic resonance imaging (MRI) concerning gadolinium remaining in patients’ bodies, including the brain, for months to years after receiving these drugs. Gadolinium retention has not been directly linked to adverse health effects in patients with normal kidney function, and ...

FDA Medwatch Alert: Gadolinium-based Contrast Agents for Magnetic Resonance Imaging (MRI): Drug Safety Communication - No Harmful Effects Identified With Brain Retention

Posted 23 May 2017 by Drugs.com

All GBCAs may be associated with some gadolinium retention in the brain and other body tissues. However, because FDA identified no evidence to date that gadolinium retention in the brain from any of the GBCAs, including GBCAs associated with higher retention of gadolinium, is harmful, restricting GBCA use is not warranted at this time. FDA will continue to assess the safety of GBCAs and plan to ...

FDA Medwatch Alert: Gadolinium-based Contrast Agents for Magnetic Resonance Imaging (MRI): Drug Safety Communication - FDA Evaluating the Risk of Brain Deposits With Repeated Use

Posted 27 Jul 2015 by Drugs.com

ISSUE: FDA is investigating the risk of brain deposits following repeated use of gadolinium-based contrast agents (GBCAs) for magnetic resonance imaging (MRI). Recent publications in the medical literature have reported that deposits of GBCAs remain in the brains of some patients who undergo four or more contrast MRI scans, long after the last administration. It is unknown whether these ...

Medicines Are Biggest Culprit in Fatal Allergic Reactions: Study

Posted 10 Oct 2014 by Drugs.com

THURSDAY, Oct. 9, 2014 – Although food allergies have garnered a lot of attention lately, a new study reports that medications are actually the biggest cause of sudden deaths related to allergy. Over a little more than a decade, nearly 60 percent of the allergy-related deaths were caused by medications, while less than 7 percent were caused by food allergies, the study found. "Medications can be ...

Ask a Question

Further Information

Related Condition Support Groups

CNS Magnetic Resonance Imaging, Magnetic Resonance Angiography

Related Drug Support Groups

Multihance

Gadobenate Dimeglumine Patient Information at Drugs.com